Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 153, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 20, 2000, 2:05 PM CDT for Vermilion County, Illinois. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 20, 2000, 2:05 PM CDT (19:05 UTC)
- Expired
- Jun 20, 2000, 2:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Vermilion County, IL
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.1 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 135 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1033 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 216 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
118 WUUS53 KILX 201906 SVRSPI ILC183-201945- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 205 PM CDT TUE JUN 20 2000 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... VERMILION COUNTY IN EAST CENTRAL ILLINOIS * UNTIL 245 PM CDT * AT 205 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES WEST OF POTOMAC...OR ABOUT 12 MILES SOUTHEAST OF PAXTON...MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RANKIN POTOMAC ROSSVILLE HOOPESTON THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH... DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 4048 8795 4025 8793 4029 8754 4050 8754 HEDGES NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:00 AM CDT, 11 hours 5 minutes earlier.
Area forecast discussion, Jun 20, 3:00 AM CDT, 11 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 300 AM CDT TUE JUN 20 2000 FCST CHALLENGES THIS PD WL BE TIMING OF FROPA ACRS FCST AREA AS WELL AS SVR POTENTIAL LT THIS AFTN AND TNT AHD OF BOUNDARY. MODELS DID A FAIRLY DECENT JOB INITIALIZING THIS MRNG WITH ETA AND AVN SEEMING TO HAVE THE BEST HANDLE ON THE DEEPENING UPPER TROF ACRS THE NRN ROCKIES AS WELL AS THE WEAK VORT LOBE APPRCHG IL FROM THE CNTRL PLAINS THIS MORNING. 06Z SFC ANALYSIS INDICATING FAIRLY IMPRESSIVE 3 HOURLY PRES FALLS ACRS NWRN WI SOUTHWEST THRU IA. BEST THETA-E ADV AND UPPER LVL DIVERGENCE LOCATED ACRS THE ERN DAKOTAS INTO NRN IA SOUTH INTO NRN KS WHERE STRONGEST CONVECTION WAS OCCURRING THIS MRNG. TIME HEIGHT CROSS SECTIONS SUGGEST BEST LAYERED OMEGA OCCURRING ACRS THE FCST AREA UNTIL EARLY AFTERNOON IN ASSOCIATION WITH WEAK VORT LOBE...WITH A SECONDARY PEAK LATER THIS EVENING AHD OF COLD FRONT. 65 TO 70 DEG DEW POINTS STREAMING NWD INTO THE MIDWEST WITH SAT DERIVED PWATS IN THE 1.75 TO 2 INCH RANGE TO OUR SOUTH...SO ANY OF THESE STORMS COULD PUT DOWN QUITE A BIT OF WATER IN A SHORT PERIOD OF TIME. BIGGEST CONCERN WL BE EXTENT OF CLOUDS AND PRECIP AND HOW IT WILL AFFECT OUR SVR THREAT LATER THIS EVENING. TIME HEIGHT CROSS SECTIONS SUGGEST LOW LVL MOISTURE INCRG WITH TIME THIS MRNG WITH NOT MUCH BREAK UP INDICATED DURING THE DAY. SHOULD SEE SOME BREAKS DVLP FOR A TIME EARLY THIS AFTN TO SEE TEMPS PUSH UP CLOSE TO FWC GUID WHICH WOULD YIELD CAPES IN THE 1500-2000 J/KG RANGE BY THIS EVENING. FCST HODOGRAPHS INDICATE SOME LOW LVL TURNING OF WINDS (0-3KM) THIS EVENING AHD OF FRONT...HOWEVER IT APPEARS MAIN THREAT WITH THE STORMS THIS EVENING WILL BE DAMAGING DOWNBURST WINDS AND HEAVY RAINFALL. AS STRONGER VORT CNTR ROTATES ACRS THE NRN MIDWEST LATER TODAY...COLD FRONT SHOULD CONTINUE ITS EWD PROGRESSION. AWIPS DPROG/DT FUNCTION SUGGESTING A SLOWER MOVMNT TO FRONT...ESP AS IT GETS INTO CNTRL AND ERN IL EARLY WED MORNING. ETA MODEL INDICATING SFC WAVE DVLPG ACRS THE SRN PLAINS FOCUSING AN AREA OF STRONG LOW LVL CONVERGENCE ALONG ADVANCING COLD FRONT TO OUR SOUTHWEST OVERNIGHT. QUESTION BECOMES IF THIS DOES OCCUR WL IT IMPEDE ON MOIST INFLOW INTO OUR AREA AHD OF FRONT AND CUT DOWN PRECIP AMTS? 00Z UA ANALYSIS INDICATING STRONGER BAND OF WINDS STILL ON THE WEST SIDE OF DVLPG TROF TO OUR WEST SUGGESTING A SLOWER PROGRESSION OF FEATURE NEXT 36 HRS...AS A RESULT...WL BE KEEPING HIGHER POPS GOING AT LEAST THRU WED MRNG OVR THE FAR EAST AND SOUTHEAST COUNTIES. AVN MODEL THE MOST AGGRESSIVE IN BRINGING SECONDARY VORT LOBE ACRS THE MIDWEST LATE ON WED BUT WITH DEEP LAYERED MOISTURE SHUNTED TO OUR SOUTH AND EAST...WL GO WITH THE "DRYING" TREND GOING OVR MOST OF THE FCST AREA. STILL A COMPLICATED PICTURE AS FAR AS THE EXTENDED IS CONCERNED. PROGRESSIVE FLOW PATTERN TO CONTINUE MOST OF THE WEEK WITH SHORTWAVE ENERGY FCST TO PUSH INTO THE MIDWEST AGAIN OVR THE WEEKEND. BOUNDARY WHICH SLIPS TO OUR SOUTH ON WED WILL BEGIN TO SLOWLY APPRCH AREA LATER ON FRIDAY AND BE IN AREA ON SAT AS UPPER LVL ENERGY APPRCHS. BASED ON LATEST ECMWF AND UKMET MODELS...WILL INTRODUCE TSRA CHANCES ON SAT AS SYSTEM APPROACHES STATE. PRELIMINARY CCF FOR COORDINATION PURPOSES ONLY... SPI TB 084/064 080/057 080 44863 PIA TB 082/063 079/056 079 44863 DEC TB 084/064 080/057 080 44863 CMI TB 082/064 079/057 078 44774 MTO TW 084/067 081/058 080 44676 LWV TW 086/072 082/069 082 44687 .ILX...NONE. SMITH
In the hours before
Special weather statement, Jun 20, 11:00 AM CDT, 3 hours 5 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-201800- HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 1100 AM CDT TUE JUN 20 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT...WEST OF A KANKAKEE TO DECATUR LINE. SHOWERS AND THUNDERSTORMS WERE OCCURRING OVER PARTS OF CENTRAL ILLINOIS THIS AFTERNOON...WITH A WARM UNSTABLE AIRMASS IN PLACE. AN AREA OF LOW PRESSURE WILL TRACK WELL TO THE NORTH OF ILLINOIS DURING THE DAY PUSHING A COLD FRONT TO THE MISSISSIPPI RIVER BY EARLY THIS EVENING. THE ATMOSPHERE AHEAD OF THE COLD FRONT IS EXPECTED TO DESTABILIZE THIS AFTERNOON WITH THUNDERSTORMS FORECAST TO CONTINUE AHEAD OF THE FRONT. SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE LATER THIS AFTERNOON OR EVENING. AT THIS TIME...THE PRIMARY THREAT WITH THESE STORMS WILL BE DAMAGING DOWNBURST WINDS AND VERY HEAVY RAINFALL. SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON AND EVENING IN THE SPRINGFIELD AND PEORIA AREAS. KETCHAM
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 1:24 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Shelby | 51 min |
| Jun 20, 1:55 PM CDT | Severe Thunderstorm Warning | ILX | Macon | 50 min |
| Jun 20, 2:11 PM CDT | Tornado Warning | ILX | Shelby | 49 min |
| Jun 20, 2:48 PM CDT | Tornado Warning | ILX | Shelby | 42 min |
| Jun 20, 3:27 PM CDT | Tornado Warning | ILX | Effingham | 63 min |
| Jun 20, 3:30 PM CDT | Tornado Warning | ILX | Shelby | 45 min |
| Jun 20, 3:39 PM CDT | Tornado Warning | ILX | Coles | 66 min |
| Jun 20, 3:55 PM CDT | Tornado Warning | ILX | Cumberland | 65 min |
| Jun 20, 4:15 PM CDT | Tornado Warning | ILX | Clark, Edgar | 60 min |
| Jun 20, 4:19 PM CDT | Tornado Warning | ILX | Jasper | 56 min |
| Jun 20, 5:43 PM CDT | Severe Thunderstorm Warning | ILX | Cass | 62 min |
| Jun 20, 6:16 PM CDT | Severe Thunderstorm Warning | ILX | Menard | 59 min |
| Jun 20, 6:32 PM CDT | Severe Thunderstorm Warning | ILX | Scott | 58 min |
| Jun 20, 6:40 PM CDT | Tornado Warning | ILX | Logan | 65 min |
| Jun 20, 6:42 PM CDT | Severe Thunderstorm Warning | ILX | Knox | 63 min |
| Jun 20, 6:53 PM CDT | Severe Thunderstorm Warning | ILX | Morgan | 67 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.